MAUDE Adverse Event Report: Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products Calibrator Kit 2; In-Vitro Diagnostics

Ortho-Clinical Diagnostics, Inc. VITROS Chemistry Products Calibrator Kit 2; In-Vitro Diagnostics
Catalog Number 1662659
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that the operator sustained a thumb laceration during separate events involving the removal of metal seals from various vitros calibrator bottles.The operator did not seek medical attention or treatment for any of the injuries.No long-term serious injury was sustained.The operator did not seek medical treatment for the lacerations.The injury did not require any medical attention.There was no allegation of a serious or long-term permanent injury.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that the operator sustained a thumb laceration during separate events involving the removal of metal seals from various vitros calibrator bottles.The operator did not seek medical attention or treatment for any of the injuries.No long-term serious injury was sustained.The assignable cause of this event is user error.However, based on a medical consultation with an ortho medical safety officer (mso) on (b)(6) 2026: per the sds, the affected calibrators contain human-derived materials, and no known test method can provide complete assurance that infectious agents are absent.Although the materials used in manufacturing are tested for known blood-borne pathogens, the possibility of untested, emerging, or unknown infectious agents cannot be completely excluded.Because the operator sustained a cut while opening the product, contact between the wound and product contents cannot be ruled out.While no infection, medical treatment, or long-term sequelae have been reported and the likelihood of disease transmission is considered remote, infection resulting from exposure to human-derived materials cannot be definitively excluded.Given the potential for serious deterioration in health should transmission occur, this event is conservatively assessed as meeting the definition of a serious injury.

Brand Name
VITROS Chemistry Products Calibrator Kit 2
Common Device Name
In-Vitro Diagnostics
Manufacturer (Section D)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics, Inc.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key50882098
Report Number1319808-2026-00054
Device Sequence Number18818506
Product Code JIX
UDI-Device Identifier10758750009503
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1662659
Device Lot NumberNot Provided
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown